Q. I am getting more vaginal discharge while on patch contraception. Why?

Answered by
Dr. Jimesh H Mavani
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 29, 2016 and last reviewed on: Nov 26, 2020

Hi doctor,

I am on the Evra patch contraception. My problem is I am experiencing irregular and high volume of discharge while using the patch. And, when I stop using the patch the discharge becomes normal. What could be the possible cause for this issue?

#

Hello,

Welcome to icliniq.com.

  • As you are taking patch as contraception, it is a combination of synthetic estrogen and progesterone. Both can affect the normal vaginal secretions in combination.
  • In normal menses, during the first 14 days only estrogen is secreted by the body. In the second 14 days, there is progesterone secretion. This is required for ovulation to occur.
  • When you take both in combination as an external source, then the internal source is inhibited and ovulation is also inhibited, so pregnancy is avoided.
  • As a minor side effect you are getting more secretion. As far as it is not foul smelling or itching, it is just normal increased secretion. Do not worry about it.

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Delayed Periods: When to Suspect Pregnancy?

Article Overview: This article discusses the possibility of unintended pregnancies in young sexually active women and suggests some hints on timing the intercourse to minimize the risk of unplanned pregnancies, and consequently their adverse effects on the female reproductive health. Read Article


Dr. Vasantha K S
Obstetrician And Gynaecologist

Being sexually active brings pleasure along with its own set of risks, unwanted pregnancies being one of them. A delayed period could be a sign you are pregnant, but not always. Periods can be late due to various other factors such as stress, illness, exhaustion, contraceptive pills, obesity, thyroi...  Read Article

Unless I take progesterone, I am bleeding continuously. Why?

Query: Hi doctor, I am 5'10" and 250 lbs. I am 28 years old. I have a history of PCOS, had an endometrial biopsy, and it came back negative for hyperplasia and malignancy. The reason for my visit was period started with passing large clots and continuous period. Currently, I am menstruating for three mon...  Read Full »

Why am I losing more hair in the crown region?

Query: Hello doctor, I am a 37 year old woman. I weigh 70 kg and my height is 5 feet 4 inches. I am facing severe hairfall problem. I can see the roots coming out with the hair. I am a working professional, had premature graying so I used to apply color to cover gray. Last year I had Adgain capsules and ...  Read Full »

Also Read


Vitamin D and COVID-19
Did you know COVID-19 patients with vitamin D deficiency are twice as likely to have severe complications, including dea...  Read more»
The New 'Super-Spreader' Strain of Coronavirus
A new variant of SARS-CoV-2, the virus that causes COVID-19, is spreading fast in parts of the UK. Read how this new var...  Read more»
How to treat my mother's sigmoid colon ulcer?
Hi doctor, My mother, who is 45 years old, has ulcers in the sigmoid colon for the last 15 years. The problem got reduce...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.